Skip to Accessibility Tools Skip to Content Skip to Footer

Topamax side effects – dizziness and tingling?

Hi there, I am 36 years old and have just been diagnosed with chronic migraines. I am prescribed topamax, and have worked up to 67mgs per day. I am experiencing dizziness and tingling in random parts of my body (for example right now across my throat, forehead and top of skull). Has anyone experienced this too? If so, is there anything that helps to decrease the side effects? Thank you so much!!!


Community Answers
  • Nishika
    3 months ago

    Hello, I’m 26 years old I’ve been on Topamax since 1/11/19 25mg.. I take twice a day.. I’ve notice my feet, fingers, and face have a tingling sensation. My face does go numb in spots as well as my left hand.. the medicine does make me sleepy and not want to eat anything so far I’ve lost 15lbs on this medication… I always feel like something is crawling with on my face and legs.. sometimes I do get headaches taking the medicine and lately I’ve been having trouble sleeping and forgotting things

  • Tom Picerno moderator
    3 months ago

    Nishika I was put on Topamax when I was first diagnosed with migraine. It is one of the many first line treatment drugs that is prescribed. I had the same sensation side effects that you are having. It also gave me kidney stones as well as feeling like my whole body was vibrating. If the side effects make you uncomfortable please discuss that with your doctor. They may opt to prescribe you another medication with less side effects for you. It is a time of trial and error finding the medication that works best for you and has the most tolerable side effects. Be well.

  • LizShelton
    9 months ago

    Hi Sam1122. I’m not sure if my own experience will be helpful to you but Topomax was the very first preventative I tried back in 2012-ish. It gave me all kinds of crazy side effects, like feeling very drunk (which included dizziness, being lightheaded, unfocused, etc.) and very odd moods that didn’t make sense – again, like being drunk and not in complete control. I don’t recall tingling or trembling, but then again, it has been just over 6 years and since it made me feel “high,” I could have had those symptoms and simply forgotten. I eventually acclimated to the drug and the crazy side effects diminished, but had to go off of it anyway after giving it enough time to see if it worked and realizing it didn’t. I’m not sure how long you have been on Topomax, but if it hasn’t been long, it may just be your body getting used to the drug? If your side effects/symptoms don’t decrease over time or if it is interfering with your life or worrying you, I’d talk to your neurologist or PCP about it and get some insight from a trained professional. Best of luck to you and I hope everything goes well for you and that you get the relief we all seek! 🙂

  • sam1122 author
    8 months ago

    Thank you OneLinda for your response and your advice. The side effects are diminishing but are still bothersome. I will speak with my Specialist about this during my next appointment.
    Thank you for your support!
    Take care,
    Sam

  • sam1122 author
    9 months ago

    Hi, sorry for my miscommunication the tingling (muscle trembling) in random parts and dizziness are my side effects from the medications. Has anyone else experienced this, and is there anything I can do to lessen this? Thank you, Sam

  • OneLinda
    9 months ago

    What side effects are you having?

  • Share Your Answer

    Poll